Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 08:06:12 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631498
  • Total Topics: 47803
  • Online Today: 279
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: AZT, anemia & leucopenia. Help!!  (Read 984 times)

0 Members and 1 Guest are viewing this topic.

Offline zettainaoru

  • Member
  • Posts: 22
AZT, anemia & leucopenia. Help!!
« on: November 09, 2013, 07:48:13 PM »
I'm living in Indonesia and just start my meds 3 months ago.
My cd4 was 200 and viral load 37000 when i start. And CD4 is still 200 now.
Im using AZT/3TC/NVP

My haemoglobin falling from when I start treatment at 14.1 to 11.4 now.
And my leucosit went down from 3.34 to 3.15.
Probably from the side effect of AZT.

Do you guys think that should I stay in this regiment until my Hgb become less than 9 or should I change the AZT to tenofovir immidiately?
Btw, procit or EPO for anemia is too expensive here.

I got free ARV from the goverment, and there arent much option of regimen here.
Im scared that if I change the regimen, my option will be lesser when something happen, like resistance.
And i dont know the short and long term side effect of tenofovir either.
There are NNRTI and NRTI as first line, and protease inhibitor as second line but with quite high price.
Resistance to second line means someone must import it from abroad with skyhigh price, and mostly its means a death sentence here.
So i am very carefull about changing my meds.
Any comments would be appriciated.

I just read that Vitamin E and C, help reducing the side effect of AZT. But the side effect is bad in high dose. Anyone familiar with this?
Im planning to take 400 mg of vitamin E/day, since im only weight 50 kg.

Hope theres a cure before i develop resistance.
 ;)

love u all.

Offline Jeff G

  • Administrator
  • Member
  • Posts: 10,701
  • How am I doing Beren ?
Re: AZT, anemia & leucopenia. Help!!
« Reply #1 on: November 09, 2013, 09:23:54 PM »
Welcome to the forum Zettainaoru . I'm sure one of our members will be posting some useful information for you to consider soon .


Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: AZT, anemia & leucopenia. Help!!
« Reply #2 on: November 10, 2013, 05:03:29 AM »
Hi, welcome

If you can change to tenofovir, I'd do it sooner rather than later.

- matt
"The object is to be a well patient, not a good patient"

Offline zettainaoru

  • Member
  • Posts: 22
Re: AZT, anemia & leucopenia. Help!!
« Reply #3 on: November 10, 2013, 10:04:24 AM »
thanks for the suggestion.
i think ill change to tenofovir by next month, before something bad happen.

Offline zettainaoru

  • Member
  • Posts: 22
Re: AZT, anemia & leucopenia. Help!!
« Reply #4 on: November 15, 2013, 09:46:11 PM »
Just updating,
After studying and consulting with some people online,
since tenofovir/3TC/NVP has higher rates of treatment failure, and my anemia is still mild. I decided to stay in the current regiment.
And try to lessen the side effect of AZT with some vitamins (not so high dose).

And probably change to tenofovir/3TC/efavirens instead, if it fails. 
Or... if one pill a day became available here.


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.